Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 25, NWS Charleston, SC

April 2, 2012

NWS Charleston, SC issued this small craft advisory at Apr 2, 2012, 9:31 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2012, 9:31 PM EDT (01:31 UTC)
Expired
Apr 3, 2012, 12:00 AM EDT
In force
2 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WHUS72 KCHS 030131
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT MON APR 2 2012

AMZ330-350-352-030400-
/O.NEW.KCHS.SC.Y.0025.120403T0131Z-120403T0400Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
931 PM EDT MON APR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 7:39 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 2, 7:39 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT MON APR 2 2012

.SYNOPSIS...
A WEAK FRONT WILL DROP SOUTH INTO THE REGION TONIGHT AND LINGER
THROUGH TUESDAY BEFORE LIFTING NORTH TUESDAY NIGHT. ANOTHER COLD
FRONT WILL MOVE INTO THE AREA THURSDAY AND STALL INTO FRIDAY AS
WEAK WAVES OF LOW PRESSURE MOVE ALONG IT. COOLER HIGH PRESSURE
WILL RETURN NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MONDAY EVENING...AN INITIAL ROUND OF SHOWERS/THUNDERSTORMS WAS
PUSHING SE AND AWAY FROM THE SC COAST. UPSTREAM...SHOWERS/TSTMS
HAD EXPANDED IN COVERAGE ALONG A SURFACE TROUGH/AHEAD OF A
BACKDOOR COLD FRONT PUSHING INTO FAR NORTHERN COUNTIES. COVERAGE
OF CONVECTION ALONG AND N/E OF I-26 WILL REMAIN SPARSE INTO THE
EVENING...AND POPS HERE WILL DROP BELOW 15 PERCENT WELL BEFORE
MIDNIGHT. HOWEVER...AREA RADAR TRENDS SUGGEST THAT AT LEAST
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH
INTO INLAND COUNTIES BETWEEN I-26 AND I-16 THIS EVENING...AND SOME
OF THIS CONVECTION COULD HOLD TOGETHER TO ADVANCE INTO AREAS
ALONG/SOUTH OF I-16 OVERNIGHT AS THE BACKDOOR COLD FRONT ADVANCES
TOWARD THE S/SW. ADJUSTED POPS TO ALIGN WITH THIS SCENARIO.

THE POTENTIAL FOR ANY SEVERE WEATHER WAS WANING MONDAY EVENING AND
WILL CONTINUE TO DIMINISH WITH DIURNAL STABILIZATION TONIGHT.
HOWEVER...DOWNDRAFT CAPES EXCEEDING 1000 J/KG...FAVORABLE WET BULB
HEIGHTS AND THE POTENTIAL FOR THUNDERSTORM/BOUNDARY INTERACTIONS
WILL SUPPORT A LOW THREAT FOR ANN ISOLATED DAMAGING MICROBURST AND
LARGE HAIL THIS EVENING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A RATHER CONVOLUTED PATTERN WILL CONTINUE FOR THE FORESEEABLE
FUTURE. THE UPPER RIDGE WILL BREAK DOWN ON TUESDAY ALLOWING
NUMEROUS SHORTWAVES TO MOVE THROUGH THE SOUTHEAST UNITED STATES
THROUGH THURSDAY. A STALLED FRONT DRAPED ACROSS THE AREA ON
TUESDAY WILL CREATE A SUBSTANTIAL TEMPERATURE GRADIENT. INTERIOR
SOUTHEAST GA WILL RISE INTO THE LOWER-MID 80S WHILE THE TRI-COUNTY
REGION IN SC WILL STAY IN THE UPPER 70S. ISOLATED TO SCATTERED
SHOWERS/STORMS ARE EXPECTED BUT COVERAGE SHOULD BE SOMEWHAT
LIMITED BY THE MID-LEVEL CAPPING.

THE FRONT WILL ERODE TUESDAY NIGHT BUT ANOTHER BACKDOOR FRONT WILL
BE KNOCKING ON THE NORTHERN DOOR ON WEDNESDAY. DEEP WEST-SOUTHWEST
FLOW AND SOME PRE-FRONTAL COMPRESSION WILL PUSH HIGH TEMPS WELL INTO
THE 80S. ISOLATED/SCATTERED CONVECTION IS EXPECTED BUT THE WESTERLY
SUBSIDENT FLOW SHOULD LIMIT COVERAGE YET AGAIN.

THE FRONT WILL MOVE INTO THE AREA ON THURSDAY AND SEVERAL RIPPLES OF
LOW PRESSURE WILL MOVE ALONG IT. A MORE FAVORABLE MID-LEVEL
ENVIRONMENT AND LOW-LEVEL INSTABILITY WILL SUPPORT BETTER COVERAGE
OF SHOWERS AND THUNDERSTORMS. THE COOLER AIRMASS COUPLED WITH
EXTENSIVE CLOUD COVER WILL KEEP TEMPS CLOSER TO 80 DEGREES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AT LEAST ONE AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA ALONG
THE LINGERING SURFACE FRONT...FINALLY PUSHING OFFSHORE FRIDAY NIGHT
IN ACCORDANCE WITH THE ATTENDANT UPPER TROUGH OF LOW PRESSURE. HIGH
PRESSURE WILL THEN BUILD FROM THE NORTH BRINGING A MUCH MORE
SEASONAL AIR MASS TO AREA FOR THE WEEKEND WITH A SLIGHT MODERATION
EARLY NEXT WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A BACKDOOR COLD FRONT WILL PUSH THROUGH THE TERMINALS
TONIGHT...EARLY AT KCHS AND BY AROUND 06Z AT KSAV. AHEAD OF THIS
FRONT...SHOWERS/THUNDERSTORMS WILL PUSH S/W OF KCHS BUT COULD
DEVELOP/MOVE INTO THE KSAV VICINITY. INTRODUCED A MENTION OF CBS
AT KSAV 02Z-06Z...AND WILL AMEND AS REQUIRED BY NEAR TERM
CONVECTIVE TRENDS.

MEANWHILE...IN THE WAKE OF COLD FROPA...MODEL SOUNDINGS DEPICT
SUFFICIENT LOW LEVEL MOISTURE TO SUPPORT AT LEAST OCCASIONAL MVFR
CEILINGS LATE TONIGHT INTO TUESDAY MORNING. THEN...ISOLATED TO
SCATTERED SHOWERS/THUNDERSTORMS WILL REDEVELOP TUESDAY
AFTERNOON...THUS INTRODUCED A MENTION OF CBS AT BOTH TERMINALS
STARTING AT 18Z TUESDAY.

EXTENDED AVIATION OUTLOOK...OCCASIONAL REDUCED CIG/VSBY IN SCATTERED
SHRA/TSRA TUESDAY NIGHT THROUGH FRIDAY NIGHT. MVFR/IFR CIGS/VSBYS
POSSIBLE DURING THE NIGHTTIME PERIODS IN LOW CEILINGS AND/OR FOG.

&&

.MARINE...
THE SEA BREEZE CIRCULATION WILL PROMOTE VARIABLE TO S/SW WINDS
EARLY EVENING. THEN...COLD FROPA WILL PRODUCE A SHARP WIND SHIFT TO THE
E/NE TONIGHT...THIS EVENING ACROSS SC WATERS AND OVERNIGHT ACROSS
GA WATERS. THE HIGHEST WINDS LOOK TO OCCUR ACROSS THE SOUTH
CAROLINA WATERS WHERE A SURGE AS HIGH AS 15-20 KT CAN BE EXPECTED.
WINDS WILL BE SLIGHTLY LESS ACROSS THE GEORGIA WATERS. SEAS WILL
BUILD SLIGHTLY WITH THE FAVORABLE NORTHEAST FETCH...BUILDING TO
3-4 FT ALONG THE CHARLESTON COUNTY COASTAL WATERS WITH 2-3 FT
ELSEWHERE.

TUESDAY THROUGH SATURDAY...A COLD FRONT WILL STALL OVER THE WATERS
TUESDAY WHILE DISSIPATING. ANOTHER COLD FRONT WILL APPROACH FROM THE
NORTH WEDNESDAY/WEDNESDAY NIGHT AND PUSH INTO THE WATERS THURSDAY.
THE FRONT WILL THEN STALL INTO FRIDAY WHILE AT LEAST ONE AREA OF LOW
PRESSURE MOVES EAST ALONG IT...FINALLY PUSHING OFFSHORE FRIDAY
NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH SATURDAY.
CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS THROUGH THE PERIOD
UNTIL SATURDAY WHEN INCREASING NE WINDS PUSH SEAS TO AT LEAST 6 FT.

&&

.CLIMATE...
AS OF 3 PM...THE RECORD AT THE CHARLESTON AIRPORT HAS BEEN TIED AT
90 DEGREES. THERE IS A CHANCE FOR EVEN WARMER CONDITIONS PRIOR TO
SUNSET.

RECORD HIGHS FOR TODAY...APRIL 2ND...
NEW RECORD HIGH SET AT KCHS...AND RECORD HIGH TIED IN DOWNTOWN
CHARLESTON. REFER TO CLIMATE AND RECORD EVENT PRODUCTS FOR
DETAILS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...SPR
MARINE...JRL
CLIMATE...SPR
Hazardous weather outlook, Apr 2, 7:42 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT MON APR 2 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-032345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
742 PM EDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 2, 4:15 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT MON APR 2 2012

SCZ045-022045-
INLAND BERKELEY-
415 PM EDT MON APR 2 2012

...THUNDERSTORMS DEVELOPING OVER NORTHERN BERKELEY COUNTY...
...MARINERS ON EASTERN LAKE MARION AND ON LAKE MOULTRIE SHOULD SEEK
SAFE HARBOR...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EASTERN LAKE MARION...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE
MARION...LAKE MOULTRIE AND PINOPOLIS...

PREPARE NOW FOR THE FOLLOWING HAZARDS ON EASTERN LAKE MARION AND ON
LAKE MOULTRIE...
GUSTY WINDS OF 30 TO 40 MPH...
CLOUD TO WATER LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3334 7992 3324 7998 3318 8006 3334 8025
      3336 8024 3339 8025 3340 8023 3344 8023
      3345 8022 3347 8013
TIME...MOT...LOC 2013Z 308DEG 18KT 3341 8021

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:32 PM EDTSpecial Weather StatementCHSEffingham28 min
Apr 3, 4:02 PM EDTSpecial Weather StatementCHSBryan28 min
Apr 3, 4:06 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham54 min
Apr 3, 5:16 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham59 min
Apr 3, 5:58 PM EDTSevere Thunderstorm WarningCHSBulloch, Screven47 min
Apr 3, 6:48 PM EDTSpecial Weather StatementCHSScreven27 min
Apr 3, 3:44 PM EDTSpecial Weather StatementCHSHampton31 min
Apr 3, 4:09 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton66 min

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.